Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


meds
Aug 19, 2007

which hiv/aids meds have more side affects in african americans

Response from Dr. Young

Thank you for your post.

In general, there are little racial differences in responses to treatment of side effects.

There are a couple of exceptions- AZT and FTC are both known to occasionally cause increased pigmentation of the skin- an effect which is pronounced in persons of African ethnnicity.

More relevant is the fact that other medical conditions, namely hypertension (high blood pressure), diabetes and kidney disease, are more common among African Americans. The choice of antiretroviral medications should reflect these underlying risks.

BY



Previous
Not sure what to do
Next
Why the antibiotic

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement